Flood, Gibson
- When
- February 13, 5:00 AM CST to February 23, 5:00 AM CST
- Where
- Gibson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.483, -86.100
Flooding of the White River was minor, especially in comparison to near-record flooding that occurred a month earlier. 9 feet on the 16th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Flooding of the White River was minor, especially in comparison to near-record flooding that occurred a month earlier. At Petersburg, where flood stage is 16 feet, the river crested at 17.9 feet on the 16th. At Hazleton, where flood stage is also 16 feet, the river crested at 18.0 feet on the 16th. Low agricultural land and low oil fields were affected. A few local county roads were closed. Cropland was dormant due to extensive flooding the previous month. February was primarily a month of recovery for victims of the January flood. The flooding was the result of two heavy rainfall events. About an inch of rain fell from the 7th through the 9th, followed by about another inch from the 13th through the 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 13, 3:00 AM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CST SUN FEB 13 2005 .DISCUSSION... FORECAST ISSUE WITH THIS PACKAGE LIES MAINLY WITH THE CONDITIONAL RISK OF SEVERE STORMS THIS AFTERNOON/EVENING...MAINLY OVER SOUTHEAST MISSOURI AND EXTREME WESTERN KY. MODELS STILL IN DECENT AGREEMENT WITH OVERALL WEATHER PATTERN THIS WEEKEND. WITH GOOD ISENTROPIC UPGLIDE ON THE I300 AND I305 SURFACES...PRECIP WAS QUICKLY SPREADING NORTHEAST ACROSS THE CWA OVERNIGHT...AND WILL COVER THE ENTIRE CWA BY ISSUANCE OF THIS FORECAST PACKAGE. MODELS IN AGREEMENT THAT DRY SLOT ON SUNDAY NOT AS PRONOUNCED AS SUGGESTED YESTERDAY...ESPECIALLY AT AND BELOW 6000 FT. THEREFORE SURFACE TEMPERATURES SHOULD BE HELD AT BAY AND LIFTED INDEX VALUES SHOULD REMAIN NEAR OR SLIGHTLY BELOW ZERO...WITH LOWEST VALUES OVER SE MO LATER THIS AFTERNOON. LOW LEVEL WIND FIELDS MORE THAN ADEQUATE TO SUSTAIN LONG LIVED CONVECTION AND ROTATING UPDRAFTS IN SE MISSOURI AND WESTERN KY LATER THIS AFTERNOON AND EVENING...ALONG AND AHEAD OF THE COLD FRONT. SPEED AND DIRECTIONAL SHEAR QUITE IMPRESSIVE...BUT AS MENTIONED ABOVE...CHANCE OF STORMS DEVELOPING AT ALL ARE LESS WITH THE REDUCED INSTABILITY. IF SUN DOES BREAK IN THE THE DRY SLOT OVER SE MO THIS AFTERNOON...WILL BE MUCH GREATER CHC OF STORM DEVELOPMENT...AND SEVERE WEATHER. CHANCE OF PRECIP/ISOLATED STORMS WILL CONTINUE INTO TONIGHT COINCIDENT WITH THE FRONTAL PASSAGE. BY EARLY MONDAY MORNING AS THE FRONT MOVES OFF TO THE EAST...PRECIP WILL END RAPIDLY FROM THE WEST. A NARROW RIDGE OF HIGH PRESSURE WILL THEN KEEP THE AREA DRY MOST OF THE DAY MONDAY...WITH GRADUAL CLEARING FROM WEST TO EAST. NOT MUCH IN THE WAY OF COOLER TEMPS BEHIND THIS PACIFIC FRONT...SO TEMPS SHOULD MAX OUT WELL INTO THE 50S TO NEAR 60 AGAIN ON MONDAY. ON TUESDAY...NAM/GFS NOW INDICATE BETTER UPPER DYNAMICS AND INTEGRATED MOISTURE WITH THE CANADIAN COLD FRONT SAGGING SOUTH INTO THE REGION LATE IN THE DAY AND OVERNIGHT. AS SUCH...BOTH MODELS NOW SQUEEZE OUT SOME LIGHT PRECIP OVER MANY AREAS TUESDAY NIGHT. WILL BE SOME COLDER AIR ON THE NORTH SIDE OF THE FRONT...BUT THINKING NOW IS THAT ANY LIGHT PRECIP WILL COME TO AN END BEFORE TEMP PROFILES COOL ENOUGH TO SUPPORT FREEZING/FROZEN PRECIP. THIS SYSTEM PUSHES SOUTH AND EAST OF THE CWA BY 12Z WED...AND IN ITS WAKE HIGH PRESSURE GENERALLY DOMINATES THE AREA THROUGH THURSDAY. USED A FWC/MAV/MET MOS BLEND FOR TEMPS. DID FAVOR THE MILDER MET MOS NUMBERS TONIGHT CENTRAL AND EAST...AHEAD OF THE SFC FRONT. EVEN WITH PRECIP...THINK FWC IS TOO COOL EASTERN AREAS TONIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MEFFERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 446 AM CST SUN FEB 13 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-141100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 446 AM CST SUN FEB 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT OVER MUCH OF SOUTHEAST MISSOURI...AS WELL AS PORTIONS EXTREME SOUTHWEST ILLINOIS AND FAR WESTERN KENTUCKY...AS A COLD FRONT MOVES INTO THE REGION. LACK OF INSTABILITY WILL BE THE MAIN INHIBITING FACTOR. IF THUNDERSTORMS DO INDEED MANAGE TO FORM...WIND AND TEMPERATURE FIELDS SUGGEST THE MAIN HAZARDS WOULD BE DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED TORNADO OR TWO WOULD ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS SOUTHEAST MISSOURI...SOUTHWEST ILLINOIS AND WESTERN KENTUCKY LATER THIS AFTERNOON AND THIS EVENING.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438198, 5438199.